Alert archive / Texas / Fire Weather Watches in 2012

Fire Weather Watch 2, NWS Austin/San Antonio, TX

March 1, 201219 counties in Texas

NWS Austin/San Antonio, TX issued this fire weather watch at Mar 1, 2012, 6:23 AM CST for 19 counties in Texas. It took effect at Mar 2, 2012, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2012, 6:23 AM CST (12:23 UTC)
In effect from
Mar 2, 2012, 3:00 PM CST
Expired
Mar 2, 2012, 3:41 AM CST
In force
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2012-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2012-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WWUS84 KEWX 011223
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 AM CST THU MAR 1 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE OVER EDWARDS AND 
VAL VERDE COUNTIES...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE OVER THE WESTERN 
HALF OF SOUTH CENTRAL TEXAS...

.A DRY COLD FRONT WILL BRING GUSTY AND DRY NORTH TO NORTHWEST
WINDS INTO SOUTH CENTRAL TEXAS LATE FRIDAY INTO SATURDAY. THE
FRONT WILL ENTER NORTHWEST PARTS OF SOUTH CENTRAL TEXAS BY FRIDAY
AFTERNOON...WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO
DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU LATE IN THE DAY. THEN BY
FRIDAY EVENING...THE FRONT SHOULD BECOME REINFORCED TO PUSH
THROUGH ALL OF SOUTH CENTRAL TEXAS IN THE OVERNIGHT HOURS.
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY EVENING
THROUGH MID-AFTERNOON SATURDAY. THE STRONGEST WINDS ARE EXPECTED
OVERNIGHT WITH 20-FOOT LEVEL SPEEDS OF 20 TO 25 MPH. RELATIVE
HUMIDITIES ARE EXPECTED TO FALL INTO THE TEENS LATE FRIDAY
AFTERNOON AND COULD REMAIN AT OR NEAR CRITICAL LEVELS THROUGH
SATURDAY AFTERNOON.

TXZ183-184-012300-
/O.NEW.KEWX.FW.A.0002.120302T2100Z-120303T2200Z/
VAL VERDE-EDWARDS-
623 AM CST THU MAR 1 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON FOR A DRY FRONT ACROSS THE SOUTHERN EDWARDS 
PLATEAU...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 3 PM FRIDAY AFTERNOON
THROUGH 4 PM SATURDAY AFTERNOON.

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  VAL VERDE...EDWARDS. 

* 20-FOOT WIND...15 TO 25 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. 
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ171-172-185>190-202>205-217>220-228-012300-
/O.NEW.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/
LLANO-BURNET-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-KINNEY-
UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
623 AM CST THU MAR 1 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON FOR A DRY FRONT ACROSS THE WESTERN HALF OF 
SOUTH CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 9 PM FRIDAY EVENING
THROUGH 4 PM SATURDAY AFTERNOON. 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...REAL...KERR...BANDERA...GILLESPIE... 
  KENDALL...BLANCO...KINNEY...UVALDE...MEDINA...BEXAR... 
  MAVERICK...ZAVALA...FRIO...ATASCOSA...DIMMIT. 

* 20-FOOT WIND...15 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* THUNDERSTORMS...SLIGHT CHANCE FOR EASTERN COUNTIES FRIDAY
  EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. 
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
2 follow-up statements
056 
WWUS84 KEWX 012111
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 PM CST THU MAR 1 2012

...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE ACROSS THE SOUTHERN
EDWARDS PLATEAU...WESTERN HILL COUNTRY AND PORTIONS OF THE RIO
GRANDE PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON FOR A DRY FRONTAL PASSAGE OVER THE WESTERN
HALF OF SOUTH CENTRAL TEXAS...

.A DRY COLD FRONT WILL BRING GUSTY AND DRY NORTH TO NORTHWEST
WINDS INTO SOUTH CENTRAL TEXAS LATE FRIDAY INTO SATURDAY. AHEAD OF
THE FRONT...A DRYLINE WILL ENTER THE HILL COUNTRY AND WESTERN
PORTIONS OF THE REGION BY LATE FRIDAY MORNING. CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN
EDWARDS PLATEAU AND ADJACENT AREAS FRIDAY AFTERNOON BEHIND THE
DRYLINE. THE DRYLINE WILL RETROGRADE WESTWARD LATE FRIDAY
EVENING...BUT THE DRY COLD FRONT WILL PUSH THROUGH ALL OF SOUTH
CENTRAL TEXAS IN THE OVERNIGHT HOURS...LEAVING LITTLE TIME FOR
MOISTURE RECOVERIES. CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FRIDAY EVENING THROUGH MID-AFTERNOON SATURDAY. THE
STRONGEST WINDS ARE EXPECTED EARLY SATURDAY WITH 20-FOOT LEVEL
SPEEDS OF 20 TO 25 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO FALL
INTO THE TEENS LATE FRIDAY AFTERNOON AND COULD REMAIN AT OR NEAR
CRITICAL LEVELS THROUGH SATURDAY AFTERNOON.

TXZ185>188-202-203-217-020915-
/O.UPG.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/
/O.NEW.KEWX.FW.W.0002.120302T2100Z-120303T2200Z/
REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-MAVERICK-
311 PM CST THU MAR 1 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 4 PM CST
SATURDAY FOR A DRY FRONT ACROSS THE WESTERN HILL COUNTRY 
AND PORTIONS OF THE RIO GRANDE PLAINS....

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 4 PM
CST SATURDAY. THIS UPGRADES THE FIRE WEATHER WATCH FOR THIS AREA.

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  REAL...KERR...BANDERA...GILLESPIE...KINNEY...UVALDE... 
  MAVERICK. 

* 20-FOOT WIND...15 TO 25 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

TXZ183-184-020915-
/O.UPG.KEWX.FW.A.0002.120302T2100Z-120303T2200Z/
/O.NEW.KEWX.FW.W.0002.120302T2100Z-120303T2200Z/
VAL VERDE-EDWARDS-
311 PM CST THU MAR 1 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM FRIDAY TO 4 PM CST
SATURDAY FOR A DRY FRONT ACROSS THE SOUTHERN EDWARDS PLATEAU...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 4 PM
CST SATURDAY. THIS UPGRADES THE FIRE WEATHER WATCH FOR THIS AREA. 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  VAL VERDE...EDWARDS. 

* 20-FOOT WIND...15 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

TXZ171-172-189-190-204-205-218>220-228-020915-
/O.CON.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/
LLANO-BURNET-KENDALL-BLANCO-MEDINA-BEXAR-ZAVALA-FRIO-ATASCOSA-
DIMMIT-
311 PM CST THU MAR 1 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON FOR A DRY FRONT ACROSS THE WESTERN 
HALF OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...KENDALL...BLANCO...MEDINA...BEXAR...ZAVALA... 
  FRIO...ATASCOSA...DIMMIT. 

* 20-FOOT WIND...15 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* THUNDERSTORMS...SLIGHT CHANCE FOR EASTERN COUNTIES FRIDAY 
  EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS.
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
880 
WWUS84 KEWX 020941 AAB
RFWEWX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 AM CST FRI MAR 2 2012

...RED FLAG WARNING IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS FOR
BREEZY AND VERY DRY CONDITIONS BEHIND A COLD FRONT...

.A COLD FRONT WILL BRING GUSTY AND DRY NORTHERLY WINDS INTO SOUTH
CENTRAL TEXAS LATE FRIDAY INTO SATURDAY. CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST LATE FRIDAY EVENING THROUGH MID-AFTERNOON
SATURDAY ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS BEHIND THE 
FRONT. THE STRONGEST WINDS ARE EXPECTED EARLY SATURDAY WITH
20-FOOT LEVEL SPEEDS OF 20 MPH.

TXZ188-021045-
/O.CAN.KEWX.FW.W.0002.120302T2100Z-120303T2200Z/
GILLESPIE-
341 AM CST FRI MAR 2 2012

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING. 

NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS GILLESPIE
COUNTY....

$$

TXZ171-172-189-190-205-220-021045-
/O.CAN.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/
LLANO-BURNET-KENDALL-BLANCO-BEXAR-ATASCOSA-
341 AM CST FRI MAR 2 2012

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE FIRE WEATHER WATCH. 

NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FROM LLANO
COUNTY SOUTH TO ATASCOSA COUNTY...BUT WINDS AND RELATIVE HUMIDITIES ARE 
NOT EXPECTED TO EXCEED CRITICAL THRESHOLDS SIMULTANEOUSLY.

$$

TXZ204-218-219-228-022200-
/O.UPG.KEWX.FW.A.0002.120303T0300Z-120303T2200Z/
/O.EXB.KEWX.FW.W.0002.120303T0300Z-120303T2200Z/
MEDINA-ZAVALA-FRIO-DIMMIT-
341 AM CST FRI MAR 2 2012

...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM CST
SATURDAY FOR BREEZY AND VERY DRY CONDITIONS BEHIND A COLD FRONT FOR
AREAS SOUTHWEST OF SAN ANTONIO TO THE RIO GRANDE...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 4 PM CST SATURDAY.

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES...
  MEDINA...ZAVALA...FRIO AND DIMMIT. 

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

TXZ183>187-202-203-217-022200-
/O.EXT.KEWX.FW.W.0002.120303T0300Z-120303T2200Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-
341 AM CST FRI MAR 2 2012

...RED FLAG WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
CST SATURDAY FOR BREEZY AND VERY DRY CONDITIONS BEHIND A COLD FRONT 
FOR FAR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS INCLUDING THE WESTERN 
HILL COUNTRY...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  VAL VERDE...EDWARDS...REAL...KERR...BANDERA...KINNEY... 
  UVALDE...MAVERICK. 

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAN MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 1, 5:38 AM CST, 45 minutes earlier.

Area forecast discussion, Mar 1, 5:38 AM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CST THU MAR 1 2012

.DISCUSSION...
SEE AVIATION DISCUSSION.

&&

.AVIATION...
CONDITIONS ARE DETERIORATING RAPIDLY ALONG THE I-35 CORRIDOR THIS
MORNING DOWN TO LIFR. IMPROVEMENT WILL BE SLOW...BACK TO VFR
BETWEEN 18-21Z. AT KDRT...IFR CIGS WILL HOLD UNTIL MID MORNING AND
THEN GRADUALLY IMPROVE TO VFR BY 17Z. CONDITIONS WILL DETERIORATE
AGAIN THURSDAY NIGHT...DOWN TO IFR AT I-35 TERMINALS AFTER
MIDNIGHT. A LIGHT TO OCCASIONALLY MODERATE SOUTHERLY LOW LEVEL
FLOW WILL PERSIST UNTIL FRIDAY MORNING WHEN WINDS WILL SHIFT TO
THE WEST.

&&

.PREV DISCUSSION... /ISSUED 436 AM CST THU MAR 1 2012/

DISCUSSION...
POLAR TROUGH OVER THE WRN US IS WASHING OUT THE WEAK FRONTAL BOUNDARY
OVER THE AREA EARLY THIS MORNING WITH LOW CLOUDS AND PATCHY FOG
CREEPING BACK TO THE NW. 00Z MODEL RUNS LOOKED A TAD AGRESSIVE IN
RETURNING THE MOISTURE AND SOUTHERLIES...AND THIS TREND COULD
PROMOTE A MORE RAPID WARMING TREND CLOSE TO THE 06 MAV GUIDANCE
NUMBERS FOR THIS AFTERNOON. SOME BRIEF FOG AND PATCHY DRIZZLE WILL
BE POSSIBLE LATE TONIGHT BEFORE A COLD FRONT PARTIALLY ARRIVES
INTO SOUTH CENTRAL TEXAS BY LATE FRIDAY MORNING. WITH SHORTWAVE
ENERGY ALOFT HANGING UP TO THE WEST FRIDAY AFTERNOON AND
EVENING...THERE IS A SLIGHT CHANCE OF CONVECTION OVER EASTERN
COUNTIES...BUT STORM STRENGTH SHOULD BE LIMITED WITH SHEAR AND
AVAILABLE MOISTURE LACKING. SEVERAL HOURS OF DRY NW FLOW ALOFT
MIXING INTO SOUTH CENTRAL TX SHOULD RESULT IN A FIRE WEATHER
CONCERN NOTED BELOW. THE DRYING EFFECT SHOULD ALSO PROMOTE COLD
LOWS TO APPROACH FREEZING SATURDAY NIGHT OVER THE HILL COUNTRY
COUNTIES ALTHOUGH GUIDANCE NUMBERS ARE MORE CONSERVATIVE FOR THE
SUNDAY MIN TEMPS.

ZONAL PATTERN TO RESUME ALOFT FOR MONDAY FOR A FEW MORE DAYS OF
MORNING LOW CLOUDS AND POSSIBLY DRIZZLE OR LIGHT STREAMER SHOWERS
TUESDAY THROUGH LATE NEXT WEEK.

FIRE WEATHER...
RFW MAY BE NEEDED FOR FRIDAY AFTERNOON INTO SATURDAY. GIVEN SOME
FRONTAL TIMING ISSUES PRESENTED IN THE MODEL DATA OVER THE PAST
COUPLE DAYS...WILL BUY SOME TIME AND AWAIT THE FULL ARRIVAL OF THE
06Z RUNS AND THE ROUTINE FWF UPDATE TIME TO MAKE THE CALL. THE
MORE RECENT MODEL RUNS HAVE ACCELERATED FRONTAL TIMING FOR FRIDAY
NIGHT AFTER THE RUNS YESTERDAY INDICATED A SLOWER TIMING OF THE
MAXIMUM WINDS FOR DAYTIME SATURDAY. ALTHOUGH MODELS SHOW A
RELAXING PRESSURE GRADIENT AND SURFACE WINDS FADING FAST SATURDAY
AFTERNOON...WILL EXPECT ON THE THREAT TO LAST THROUGH THE DAYTIME
HOURS DUE TO ACCOUNT FOR STRONG MID LEVEL WINDS AND MIXING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  65  84  46  66 /  10  10  20  -   -
AUSTIN BERGSTROM INTL AIRPORT  80  63  83  46  67 /  10  10  20  -   -
NEW BRAUNFELS MUNI AIRPORT     81  62  83  47  67 /  10  10  20  -   -
BURNET MUNI AIRPORT            82  60  82  43  63 /  -   10  10  -   -
DEL RIO INTL AIRPORT           85  59  85  47  67 /  -   -   -   -    0
GEORGETOWN MUNI AIRPORT        79  63  82  44  64 /  10  10  10  -   -
HONDO MUNI AIRPORT             86  63  86  47  67 /  10  10  10  -   -
SAN MARCOS MUNI AIRPORT        80  63  83  47  67 /  10  10  20  -   -
LA GRANGE - FAYETTE REGIONAL   80  66  80  49  66 /  20  10  20  20  -
SAN ANTONIO INTL AIRPORT       81  65  84  48  66 /  10  10  20  -   -
STINSON MUNI AIRPORT           83  65  85  49  67 /  10  10  20  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...11
SYNOPTIC/GRIDS...18
Hazardous weather outlook, Mar 1, 5:46 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CST THU MAR 1 2012

TXZ171>173-183>194-202>209-217>225-228-021200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
546 AM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE FRIDAY INTO
SATURDAY IMMEDIATELY AHEAD OF AND BEHIND A COLD FRONT. A FIRE
WEATHER WATCH IS IN EFFECT FROM 9 PM FRIDAY THROUGH 4 PM SATURDAY
FOR AREAS GENERALLY ALONG AND WEST OF HIGHWAY 281. THE FIRE
WEATHER WATCH WILL BEGIN EARLIER...AT 3 PM FRIDAY...FOR VAL VERDE
AND EDWARDS COUNTIES AHEAD OF THE COLD FRONT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:16 AM CSTDense Fog AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 21 more3 hr
Mar 1, 3:11 PM CSTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more51 hr

Nearby

Fire Weather Watches in Texas, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.